Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Cannot sleep, feel thirsty and hot. Is this a hormone problem? Am going through menopause

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I am now 51 and am going through the change. For the last 2 weeks I can not sleep at night, feel thirsty, and hot even with the air conditioner on. So during the day I feel tired and cranky. Is this a hormone problem?
Posted Sun, 29 Jul 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Aparna Kohli 1 hour later

Thanks for writing in.
Your symptoms sound like menopausal symptoms. Its common for women to have hot flashes and mood swings when menopause approaches. Actually, the only treatment for this remains stroke, cancer and heart attack. So only if the symptoms are very severe, then you should even consider speaking to your physician about it. However, there are other thinks that will make you feel better:
•     Try and identify what triggers your hot flashes. Common triggers include spicy foods, alcohol, caffeine, stress, or being in a hot place.
•     Dressing in layers and removing some of them when a hot flash starts may be a good idea.
•     If you still have your periods, consider speaking to your physician about oral contraceptives.
•     Try taking slow, XXXXXXX breaths when a flash starts.
•     If you’re overweight, losing weight might help with hot flashes, according to one recent study.

Feeling tired and cranky are a part of the mood swings. They can be managed effectively by using anti-depressants like selective serotonin reuptake inhibitors which will help tremendously. Staying active physically and socially will help as well.

Hope this helps
Let me know if I can address any more concerns
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor